MAUDE Adverse Event Report: CONMED UTICA DTIP GRSP,STRT FENSTD,43CM,5MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA DTIP GRSP,STRT FENSTD,43CM,5MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 2-4307
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the device, 2-4307 dtip grsp,strt fenstd,43cm,5mm was being used during a bariatric roux-en-y procedure on (b)(6) 2024 and ¿the tip broke off into the patient.¿ per further assessment it was found that it was the distal end of the blue insulation that fragmented, and it was recovered from the patient.There was no report of injury, medical intervention, or hospitalization for the patient or user.The patient status is ¿satisfactory¿.The procedure was completed and there was a small delay to obtain a new instrument.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: inspect the shaft insulation and luer lock port for dents, breaks, or damage before and after each use.If insulation is nicked or damaged, do not use.Failure to observe this warning with every use may result in injury or electric shock to the patient or operating room personnel when the instrument is used with an electrosurgical unit.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
DTIP GRSP,STRT FENSTD,43CM,5MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19390266
Report Number1320894-2024-00138
Device Sequence Number6786314
Product Code GEI
UDI-Device Identifier20653405059452
UDI-Public(01)20653405059452(17)290217(10)202402191
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K924283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2-4307
Device Lot Number202402191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic